Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Boise, ID

July 8, 20127 counties in Idaho

NWS Boise, ID issued this red flag warning at Jul 8, 2012, 12:56 PM MDT for 7 counties in Idaho. It took effect at Jul 9, 2012, 10:00 AM MDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 12:56 PM MDT (18:56 UTC)
In effect from
Jul 9, 2012, 10:00 AM MDT
Expired
Jul 9, 2012, 9:00 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Payette County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 121 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:41 PM MDTTSTM WND GST 35Idaho City, IDTHUNDERSTORM WIND GUST.
Jul 9, 5:15 PM MDTTSTM WND GST 501 N Garden Valley, IDSUSTAINED 29 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2827 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WWUS85 KBOI 081856
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1256 PM MDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT TODAY FOR
LIGHTNING FOR SOUTHERN BOISE BLM...VALE BLM...AND BURNS BLM...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR
LIGHTNING FOR VALE BLM...NORTHERN BOISE BLM AND THE PAYETTE
NATIONAL FOREST /BELOW 4500 FEET/...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR LIGHTNING FOR TREASURE VALLEY AND SOUTHERN
BOISE BLM...

SCATTERED THUNDERSTORMS CONTINUE TODAY AND WILL REDEVELOP EARLY ON
MONDAY...MAINLY AFFECTING NORTHERN VALE BLM...BOISE BLM ZONES AND
PAYETTE NATIONAL FOREST. THUNDERSTORM DEVELOPMENT IS ASSOCIATED
THE STRONG TROUGH OFF THE OREGON COAST WHICH IS FORECAST TO MOVE
INLAND ACROSS THE PACIFIC NORTHWEST MONDAY. THUNDERSTORMS WILL BE
SIMILAR TO THE PREVIOUS FEW DAYS WITH ABUNDANT LIGHTNING...BRIEF
HEAVY RAIN...SMALL HAIL AND GUSTY OUTFLOW WINDS UP TO 50 MPH.
LOWER CONFIDENCE IN THUNDERSTORMS COVERAGE ACROSS BOISE BLM ZONES
408 AND 419 BASED ON THE CURRENT FORECAST TRACK OF THE TROUGH.


ORZ637-090400-
/O.NEW.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/
/O.CON.KBOI.FW.W.0009.120708T1900Z-120709T0400Z/
VALE BLM-
1256 PM MDT SUN JUL 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE
637...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR
LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

* THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS
  THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN IS EXPECTED
  UNDERNEATH THE STORM CORE. SCATTERED THUNDERSTORMS CONTINUING
  EARLY MONDAY MAINLY ACROSS THE NORTHERN HALF OF VALE BLM.

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ400-090400-
/O.NEW.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/
NORTHERN BOISE BLM-
1256 PM MDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR
LIGHTNING FOR NORTHERN BOISE BLM...WHICH IS FIRE WEATHER ZONE
400...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY. 

* THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS
  EARLY MONDAY AFTERNOON THROUGH MONDAY EVENING. BRIEF HEAVY RAIN
  IS EXPECTED UNDERNEATH THE STORM CORE.

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ401-402-090400-
/O.NEW.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
1256 PM MDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR
LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST AND EASTERN PAYETTE
NATIONAL FOREST BELOW 4500 FEET...WHICH ARE FIRE WEATHER ZONES 401
AND 402...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY. 

* THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS
  EARLY MONDAY AFTERNOON THROUGH MONDAY EVENING. BRIEF HEAVY RAIN
  IS EXPECTED UNDERNEATH THE STORM CORE.

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ419-090400-
/O.NEW.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/
/O.CON.KBOI.FW.W.0009.120708T1900Z-120709T0400Z/
OWYHEE MOUNTAINS-
1256 PM MDT SUN JUL 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE
WEATHER ZONE 419...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE
WEATHER ZONE 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FIRE WEATHER
WATCH FOR LIGHTNING...WHICH IS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 10 PM MDT THIS EVENING. 

* THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS
  THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN IS EXPECTED
  UNDERNEATH THE STORM CORE. SLIGHT CHANCE FOR THUNDERSTORMS EARLY
  MONDAY.

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ636-090400-
/O.CON.KBOI.FW.W.0009.120708T1900Z-120709T0400Z/
BURNS BLM-
1156 AM PDT SUN JUL 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS
  THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN IS EXPECTED
  UNDERNEATH THE STORM CORE. 

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ408-090400-
/O.NEW.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/
TREASURE VALLEY-
1256 PM MDT SUN JUL 8 2012

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR LIGHTNING FOR TREASURE VALLEY...WHICH IS FIRE
WEATHER ZONE 408...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FIRE WEATHER
WATCH FOR LIGHTNING...WHICH IS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

* THUNDERSTORMS...THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


L
4 follow-up statements
059 
WWUS85 KBOI 090353
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
953 PM MDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR
LIGHTNING FOR VALE BLM...NORTHERN BOISE BLM AND THE PAYETTE
NATIONAL FOREST /BELOW 4500 FEET/...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR LIGHTNING FOR TREASURE VALLEY AND SOUTHERN
BOISE BLM...

SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY...MAINLY AFFECTING
NORTHERN VALE BLM...BOISE BLM ZONES AND PAYETTE NATIONAL FOREST.
THUNDERSTORM DEVELOPMENT IS ASSOCIATED THE STRONG TROUGH OFF THE
OREGON COAST WHICH IS FORECAST TO MOVE INLAND ACROSS OREGON TO
CENTRAL IDAHO MONDAY. THUNDERSTORMS WILL BE SIMILAR TO THE
PREVIOUS FEW DAYS WITH ABUNDANT LIGHTNING...BRIEF HEAVY
RAIN...HAIL AND GUSTY OUTFLOW WINDS UP TO 50 MPH. BOISE BLM ZONES
408 AND 419 WILL BE ON THE SOUTHERN END OF THE TROUGH BASED ON THE
LATEST FORECAST TRACK SO CONFIDENCE IN COVERAGE OF LIGHTNING
REMAINS LOWER ACROSS THE BOISE BLM ZONES 408 AND 419 THAN THE REST
OF THE AREA SO WILL LEAVE THE WATCH AS IS FOR NOW.

ORZ637-091530-
/O.EXP.KBOI.FW.W.0009.000000T0000Z-120709T0400Z/
/O.CON.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/
VALE BLM-
953 PM MDT SUN JUL 8 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE
637...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT 9 PM PDT THIS EVENING
FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637...


* THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS
  MONDAY MAINLY NORTH HALF OF VALE BLM. BRIEF HEAVY RAIN IS
  EXPECTED UNDERNEATH STORM CORES. 

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY.

* HAIL IS POSSIBLE UNDERNEATH STRONGER STORM CORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ419-091530-
/O.EXP.KBOI.FW.W.0009.000000T0000Z-120709T0400Z/
/O.CON.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/
OWYHEE MOUNTAINS-
953 PM MDT SUN JUL 8 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH
IS FIRE WEATHER ZONE 419...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE 419...

* THUNDERSTORMS...ABUNDANT LIGHTNING POSSIBLE WITH WIDELY
  SCATTERED THUNDERSTORMS MONDAY. BRIEF HEAVY RAIN IS EXPECTED
  UNDERNEATH STORM CORES. 

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE POSSIBLE
  MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ636-090500-
/O.EXP.KBOI.FW.W.0009.000000T0000Z-120709T0400Z/
BURNS BLM-
853 PM PDT SUN JUL 8 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636...

THUNDERSTORMS HAVE LIFTED NORTH AND DECREASED IN COVERAGE.

$$

IDZ402-091530-
/O.EXT.KBOI.FW.W.0010.120709T1600Z-120709T1800Z/
EASTERN PAYETTE NATIONAL FOREST-
953 PM MDT SUN JUL 8 2012

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO NOON MDT MONDAY
FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...WHICH IS FIRE
WEATHER ZONE 402...

* THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS
  EARLY MONDAY AFTERNOON THROUGH MONDAY EVENING. BRIEF HEAVY RAIN
  IS EXPECTED UNDERNEATH STORM CORES.

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ400-401-091530-
/O.CON.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
953 PM MDT SUN JUL 8 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY FOR LIGHTNING FOR NORTHERN BOISE BLM AND WESTERN PAYETTE
NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 400 AND 401...


* THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS
  EARLY MONDAY AFTERNOON THROUGH MONDAY EVENING. BRIEF HEAVY RAIN
  IS EXPECTED UNDERNEATH STORM CORES.

* OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ408-091530-
/O.CON.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/
TREASURE VALLEY-
953 PM MDT SUN JUL 8 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR LIGHTNING FOR TREASURE VALLEY...WHICH
IS FIRE WEATHER ZONE 408...

* THUNDERSTORMS...THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON 
  AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


L
542 
WWUS85 KBOI 091443
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
843 AM MDT MON JUL 9 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR
LIGHTNING FOR VALE BLM...NORTHERN BOISE BLM...TREASURE VALLEY...
OWYHEE MOUNTAINS...AND THE PAYETTE NATIONAL FOREST /BELOW 4500
FEET/...


SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ACROSS MUCH OF THE
AREA. THE FOLLOWING FIRE WEATHER ZONES ARE NOW IN A RED FLAG
WARNING FOR TODAY FROM 10 AM MDT / 9 AM PDT / UNTIL 9 PM MDT / 8
PM PDT / ...VALE BLM...TREASURE VALLEY...OWYHEE MOUNTAINS...
NORTHERN BOISE BLM...AND THE ENTIRE PAYETTE NATIONAL FOREST BELOW
4500 FEET. THUNDERSTORM DEVELOPMENT WILL BE AIDED BY A SHORT WAVE
TROUGH. THUNDERSTORMS WILL BE SIMILAR TO THE PREVIOUS FEW DAYS
WITH ABUNDANT LIGHTNING...BRIEF HEAVY RAIN AND SMALL HAIL IN THE
CORES OF THE STORMS...AND GUSTY OUTFLOW WINDS UP TO 50 MPH.

IDZ408-419-092245-
/O.UPG.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/
/O.EXA.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-
843 AM MDT MON JUL 9 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
LIGHTNING FOR TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH ARE
FIRE WEATHER ZONES 408 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING.

* OUTFLOW WINDS...GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ402-092245-
/O.EXT.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/
EASTERN PAYETTE NATIONAL FOREST-
843 AM MDT MON JUL 9 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...WHICH IS FIRE
WEATHER ZONE 402...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING.

* OUTFLOW WINDS...GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ400-401-ORZ637-092245-
/O.CON.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-VALE BLM-
843 AM MDT MON JUL 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL
FOREST AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 400...401 AND
637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING.

* OUTFLOW WINDS...GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
462 
WWUS85 KBOI 092014
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
214 PM MDT MON JUL 9 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR LIGHTNING 
FOR VALE BLM...NORTHERN BOISE BLM...TREASURE VALLEY... OWYHEE
MOUNTAINS...AND THE PAYETTE NATIONAL FOREST /BELOW 4500 FEET/...

SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA.
THE FOLLOWING FIRE WEATHER ZONES REMAIN IN A RED FLAG WARNING
UNTIL 9 PM MDT / 8 PM PDT / ...VALE BLM...TREASURE VALLEY...
OWYHEE MOUNTAINS...NORTHERN BOISE BLM...AND THE ENTIRE PAYETTE
NATIONAL FOREST BELOW 4500 FEET. ONE WAVE OF STORMS HAS MOVED
THROUGH THE REGION...AND ANOTHER IS FORMING ACROSS SOUTHERN VALE
BLM AND THE OWYHEE MOUNTAINS AND INTO THE WESTERN TWIN FALLS BLM.
THESE STORMS WILL MOVE NORTH TO NORTHEAST ACROSS THE TREASURE
VALLEY AND INTO THE NORTHERN BOISE BLM AND THE PAYETTE NATIONAL
FOREST THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE
EVENING. THUNDERSTORMS SO FAR TODAY HAVE NOT PRODUCED ABUNDANT
LIGHTNING...BUT THIS MAY CHANGE. OUTFLOW WIND GUSTS TO 50 MPH ARE
POSSIBLE...AS ARE HEAVY RAIN AND SMALL HAIL.

IDZ400>402-408-419-ORZ637-100300-
/O.CON.KBOI.FW.W.0010.000000T0000Z-120710T0300Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS-
VALE BLM-
214 PM MDT MON JUL 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LIGHTNING FOR TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH
ARE FIRE WEATHER ZONES 408 AND 419...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT 
  LIGHTNING.

* OUTFLOW WINDS...GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
339 
WWUS85 KBOI 100259
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
859 PM MDT MON JUL 9 2012

...ISOLATED THUNDERSTORMS UNTIL AROUND 3 AM MDT TONIGHT...

.THE RED FLAG WARNING WILL EXPIRE ON TIME AS THUNDERSTORM COVERAGE
HAS DECREASED AS EXPECTED. 

IDZ400>402-408-419-ORZ637-100400-
/O.EXP.KBOI.FW.W.0010.000000T0000Z-120710T0300Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS-
VALE BLM-
859 PM MDT MON JUL 9 2012

...RED FLAG WARNING EXPIRES AT 9 PM MDT THIS EVENING FOR LIGHTNING
FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN
PAYETTE NATIONAL FOREST...TREASURE VALLEY... OWYHEE MOUNTAINS AND
VALE BLM...WHICH ARE FIRE WEATHER ZONES
400...401...402...408...419 AND 637...

ISOLATED THUNDERSTORMS MAINLY ACROSS THE EASTERN PAYETTE UNTIL 3
AM ARE EXPECTED. 

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 8, 9:15 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 8, 9:15 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
915 AM MDT SUN JUL 8 2012

.DISCUSSION...HOT CONDITIONS AND YET ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS ANTICIPATED TODAY. BOISE PEAKED AT 100 F ON
SATURDAY...AND WILL BE EVEN HOTTER TODAY WITH A FORECAST HIGH OF
103 F. MINOR UPDATE TO THE CURRENT FORECAST TO ADD ISOLATED
THUNDERSTORMS TO THE TREASURE VALLEY THIS AFTERNOON/EVENING.

&&

.AVIATION...VFR. ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. STORMS WILL OCCUR MAINLY ACROSS EXTREME SW IDAHO
AND ALL OF SE OREGON...ESPECIALLY NEAR KBNO AND KBKE. SURFACE
WINDS WILL BE LIGHT EXCEPT GUSTS TO 50 MPH NEAR THUNDERSTORMS.
WINDS ALOFT WILL BE SOUTHERLY AROUND 10 KTS UP TO 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...HOT WX WILL REACH ITS PEAK MONDAY WHEN UPPER RIDGE IS
DIRECTLY OVER THE INTERMOUNTAIN WEST AND SURFACE THERMAL TROUGH IS
BEST DEFINED EXTENDING ALONG PDT-BOI-EKO LINE.  850-700 MB THICKNESS
WILL RISE TO 1695-1700M IN THE TREASURE VALLEY FOR MAX TEMPS NEAR
105...WHILE 90 DEGREES CAN BE EXPECTED AS HIGH AS 5000 FEET IN SWRN
IDAHO.  MAXIMUM INSTABILITY AND BEST CONVECTIVE POTENTIAL WILL SHIFT
SLIGHTLY WWD TODAY AND EXTEND FROM ERN OREGON SEWD THROUGH THE
OWYHEES TO THE ID/NV BORDER THIS AFTERNOON.  FIRE WX RED FLAG
WARNINGS FOR LIGHTNING WILL BE ROUGHLY ASSOCIATED WITH THESE
FEATURES.  ON MONDAY MAXIMUM INSTABILITY AND CONVECTIVE POTENTIAL
WILL SHIFT EWD AGAIN INTO IDAHO TOGETHER WITH THE SURFACE THERMAL
TROUGH.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...LITTLE CHANGE IN THE
WEATHER PATTERN THROUGH MID WEEK AS A VERY WARM UPPER LEVEL RIDGE
REMAINS OVER THE GREAT BASIN.  TRIPLE DIGIT TEMPERATURES AT LOWER
ELEVATIONS WILL CONTINUE FOR TUESDAY AND WEDNESDAY ALONG WITH
ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
MODELS OVER THE LAST SEVERAL DAYS HAVE INDICATED AN UPPER LEVEL
TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST AND TRY TO BREAK DOWN
THE RIDGE.  FORECASTER CONFIDENCE IS LOW AS TO HOW MUCH THIS THIS
TROUGH WILL WEAKEN THE RIDGE BUT WILL KEEP THE TREND OF INCREASING
POPS AND COOLING TEMPERATURES FOR THURSDAY THROUGH SATURDAY.
TEMPERATURES THURSDAY AND FRIDAY WILL REMAIN IN THE MID TO UPPER
90S IN THE LOWEST ELEVATIONS THEN COOL TO AROUND 90 DEGREES BY
SATURDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS
     EVENING IDZ419.
OR...RED FLAG WARNING FROM 1 PM MDT /NOON PDT/ THIS AFTERNOON TO 10
     PM MDT /9 PM PDT/ THIS EVENING ORZ636-637.
&&

WEATHER.GOV/BOISE

DISCUSSION...MT
AVIATION.....SP
PREV SHORT TERM...LC
PREV LONG TERM....JA
Hazardous weather outlook, Jul 8, 5:40 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
540 AM MDT SUN JUL 8 2012

IDZ011>016-028>030-033-ORZ061>064-091145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
540 AM MDT SUN JUL 8 2012 /440 AM PDT SUN JUL 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:56 PM MDTFire Weather WatchBOI20 hr
Jul 8, 5:29 PM MDTSpecial Weather StatementBOIAda46 min
Jul 8, 5:53 PM MDTSpecial Weather StatementBOIAda22 min
Jul 8, 4:59 PM MDTSevere Thunderstorm WarningBOIHarney, Malheur61 min

Nearby

Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.